CLL Support Association
8,947 members14,290 posts

White blood cell count

Just returned from haematology after immunoglobulin infusion and my white blood cell count has gone down to 29.1. I am also taking ibrutinib three tablets a day. Is this result something I should be concerned about? Thanking you in anticipation.

11 Replies
oldestnewest

What was your WBC previously? You count is still elevated but moving down in the right direction...

~chris

Reply

Earliest count in May this year was 213.4, it then reduced gradually 183.7, 167.7, 163.7, 157.6 85.5, 52.2 then 29.1 to date. The haematologist has suggested looking at lowering ibrutinib.

Reply

White blood cell count [WBC] actually isn't the best count to track.. you should track the absolute lymphocyte count [ALC] in CLL. It should come into range hopefully...

~chris

1 like
Reply

Just found it 42.98

Reply

Would that come under any other name?

Reply

Yes...its in a section of your blood test called differentials, it may have a name like LYMPH # or something else.. the # sign is what you want.. NOT the %

~chris

Reply

It's 42.98

Reply

OK well it needs to go down... to between .8 - 3.5 x 109/L, the ranges vary slightly between labs...

1 like
Reply

Thanks for that it all does seem to be going the right way.

Reply

If your WBC is 29.1 your ALC, Absolute/Abs Lymph, or Lymph # must be less than 29.1.

Take a look at this page:

cllsociety.org/toolbox/norm...

You are definitely on a wonderful trend in the right direction, it's just happening faster for you than for most people.

If you are NOT having side effects there should be no reason to reduce the dosage. Reducing the dosage can make the drug less effective (some of it depends on your weight). You may want to see a CLL expert for a 2nd opinion before agreeing to that change. You might be able to reach MRD neg sooner if you stay at full dosage.

Let us know where you live, we may be able to suggest one of the top experts that understand the drug best.

Len

1 like
Reply

My partner is just being prescribed Ibrutinib for Mantel Cell Lymphoma. If you are also taking it can you tell me your experiences with it? Are there bad side effects? How long have you been taking it? Is it something you have to take for the rest of your life? His WBC has increased over the last two weeks by 80%, although he looks and feels great. His doctors said his platelets are also decreasing so they want him to start taking Ibrutinib as soon as possible. Hope you don't mind the questions :-)

Reply

You may also like...